MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) slipped into the back of the eye during implantation.Pars plana vitrectomy (ppv) was performed for retrieval of the iol.No further details were provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable, lens was not implanted.Section d6b - explant date: not applicable, lens was not implanted.Section h6 -health effect - clinical code: 4581: no code available (device dislocation).Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes section d9: returned to manufacturer on: 28-jul-2025 section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection under magnification was performed on the suspect product.The lens was found stuck in the mouth of the cartridge; the lead haptic was unfolded as the lens was not advanced far enough into the cartridge for the folding process to begin.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge; no cartridge tip or cartridge issues were observed.The lens module was inspected revealing no issues; viscoelastic residue was observed on the lens module lid.The lens was removed from the cartridge and cleaned, revealing no issues.No further evaluation was performed.The complaint issues reported were not identified.The other observed issues could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.The reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the product investigation has been reopened to address discrepancies between sections (device evaluation and the investigation report summary) device evaluation: visual inspection under magnification was performed on the suspect product.The lens was found stuck in the mouth of the cartridge.Based on the complaint description, it is indicated that the lens was placed in the cartridge after removal to be returned for evaluation.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge; no cartridge tip or cartridge issues were observed.The lens module was inspected revealing no issues; viscoelastic residue was observed on the lens module lid.The lens was removed from the cartridge and cleaned, revealing no issues.The complaint issues reported were not identified during product evaluation.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.The reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22302984
Report Number3012236936-2025-000159
Device Sequence Number8017074
Product Code HQL
UDI-Device Identifier05050474621770
UDI-Public(01)05050474621770(17)270807
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGAB00
Device Catalogue NumberGAB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer08/01/2025
08/20/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/20/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown